Years after chemo Periphial neuropathy

3 Posts | Page(s): 1 

Years after chemo Periphial neuropathy

by Kevine on Tue Apr 09, 2019 11:43 PM

Quote | Reply
Hello I received chemo and radiation in 1988 for lymphoma and the last 5 years have had steady increase in neuropathy in lower legs feet and hands any other long term survivors with any helpful information would be welcomed

RE: Years after chemo Periphial neuropathy

by wrenemm on Thu Apr 11, 2019 08:34 PM

Quote | Reply

Hi there..I had oxaliplain 3 years ago..and still have peripheral neuropathy in feet and hands..My hands are mostly better but have tingling in tips of fingers ..my feet on the other hand are completely numb on the soles and the toes still have neuropathy very badly..I can't even explain the sensation ..no way to describe.  I used to have in lower legs but not so bad now..I have done alot of heat therapy (hot baths and hot springs ) accupuntcture and I have kept up running hiking mountain biking skiing even though I've had to relearn how to use my feet..also take supplelmets that were suggested for neueropathy and get regular massage ( I even have a foot massager) My advice is to keep moving and keep the circualtion going in your lower legs and feet so that the myelin sheath has a chance to regenerate..there's a good website called I think the Foundation for Peripheral Neuropathy which has some suggestions..It's comforting to me that you're out there and understand this maddening condition that before my cancer I didn't know even existed..I wish you luck and keep moving..I'll see if I can remember any other tricks ...

RE: Years after chemo Periphial neuropathy

by miraclegirl69 on Fri Apr 12, 2019 11:56 AM

Quote | Reply

I am two years out from pelvic radiation and have peripheral neuropathy in my feet, sometimes legs and fingers.  The numb sensation in my feet is the most annoying because I have it all the time -- it feels like the bottom of my feet have an inch of fur on them and if I sit too long, my feet will feel as if they're freezing cold, even though they feel normal to the touch.  I take Gabapentin every night because that does help with the little electrical-feeling and tiny but hurtful stabbing pains I get in my forearms, hands, feet, toes and shins if I don't. 

3 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.